Minnesota, 2006Tornadoes and Hail in Minnesota, June 5, 2006
June 5, 2006 · NWS FGF · 31 events in 12 counties and zones
16 hail, 13 thunderstorm wind, 2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 5, 8:30 AM CST, 4 hours 12 minutes earlier.
Area forecast discussion, Jun 5, 8:30 AM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
930 AM CDT MON JUN 5 2006
FORECAST CHALLENGE CONCERNS MAINLY PCPN CHANCES AND TEMPERATURES.
BAND OF SHRA AHEAD OF WELL DEFINED CIRCULATION OVER FAR NE MT AND
ASSOCIATED SURFACE BOUNDARY IN CENTRAL ND WORKING INTO FAR WESTERN
FA. LIGHTNING STRIKES CONFINED TO CENTRAL SD ATTM. CLOUD COVER TO
HAVE SOME AFFECT ON TEMPERATURE RECOVERY HOWEVER ANY BREAKS WILL
QUICKLY ALLOW READINGS TO REACH CONVECTIVE TEMPERATURES OF 80 TO 85.
AIRMASS WILL BE SUFFICIENTLY UNSTABLE FOR STRONG T DEVELOPMENT BY
LATE AFTERNOON AS BOUNDARY REMAINS WEST OF FA. WILL UP POPS TO
LIKELY RANGE AS PCPN POTENTIAL LOOKS LIKE A GOOD BET. WITH CLOUD
SHIELD MADE SOME SLIGHT TEMPERATURE ADJUSTMENTS DOWNWARD HOWEVER NOT
SIGNIFICANT.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&
VOELKER
Hazardous weather outlook, Jun 5, 6:02 AM CST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
702 AM CDT MON JUN 5 2006
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-061215-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
702 AM CDT MON JUN 5 2006
...SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
ACROSS EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.
.DAY ONE...THIS AFTERNOON AND EVENING
A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF
EASTERN NORTH DAKOTA AND ALL OF WEST CENTRAL AND NORTHWEST
MINNESOTA. THE STORMS WILL MOST LIKELY PRODUCE LARGE HAIL AND
DAMAGING WINDS. ALSO ISOLATED TORNADOES WILL BE POSSIBLE. THE
STORMS WILL DEVELOP AFTER 1 PM ACROSS EASTERN NORTH DAKOTA AND
SHOULD WEAKEN BY MIDNIGHT OVER NORTH CENTRAL MINNESOTA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
HOPPES
Event by event
16 hail, 13 thunderstorm wind, 2 tornado. Local standard time, as filed.
Hail, Beltrami
- When
- June 5, 12:42 PM CST
- Where
- Beltrami County, 3 mi SW of Puposky
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.700, -96.233
Hail, Wilkin
- When
- June 5, 1:09 PM CST
- Where
- Wilkin County, 3 mi NW of Foxhome
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.033, -96.450
Hail, Otter Tail
- When
- June 5, 1:30 PM CST
- Where
- Otter Tail County, 2 mi NE of Rothsay
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.800, -96.100
Thunderstorm Wind, Clay
- When
- June 5, 1:40 PM CST
- Where
- Clay County, Sabin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.117, -95.900
Numerous 4 inch diameter tree branches were broken off.
Thunderstorm Wind, Wilkin
- When
- June 5, 2:00 PM CST
- Where
- Wilkin County, 1 mi N of Rothsay
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NWS STORM SURVEY
- Coordinates
- 47.300, -96.517
Many large tree branches were broken off in shelterbelts.
Thunderstorm Wind, Otter Tail
- When
- June 5, 2:05 PM CST
- Where
- Otter Tail County, 9 mi SW of Pelican Rapids
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NWS STORM SURVEY
- Coordinates
- 46.100, -95.883
Large tree branches were broken off in shelterbelts.
Hail, Wilkin
- When
- June 5, 2:21 PM CST to 2:28 PM CST
- Where
- Wilkin County, 1 mi S of Tenney
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.433, -95.283
Thunderstorm Wind, Clay
- When
- June 5, 2:25 PM CST
- Where
- Clay County, 2 mi S of Rollag
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NWS STORM SURVEY
- Coordinates
- 46.217, -95.650
Many large tree branches were broken off.
Thunderstorm Wind, Becker
- When
- June 5, 2:28 PM CST
- Where
- Becker County, 6 mi S of Lake Park
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.317, -95.183
A tree was blown onto a house.
Hail, Otter Tail
- When
- June 5, 2:40 PM CST to 2:45 PM CST
- Where
- Otter Tail County, 4 mi S of Dalton
- Measured
- 1 in hail
- Reported by
- NWS STORM SURVEY
- Coordinates
- 47.767, -96.000
The hail fell across Interstate 94 near the Otter Tail and Grant county line.
Hail, Norman
- When
- June 5, 2:44 PM CST
- Where
- Norman County, Ada
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.733, -96.017
Hail, Grant
- When
- June 5, 2:45 PM CST
- Where
- Grant County, 3 mi W of Ashby
- Measured
- 1 in hail
- Reported by
- NWS STORM SURVEY
- Coordinates
- 45.800, -96.083
The hail fell across Interstate 94 near the Grant and Otter Tail county line.
Thunderstorm Wind, Otter Tail
- When
- June 5, 3:05 PM CST
- Where
- Otter Tail County, 5 mi SSW of Clitherall
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.200, -95.250
Thunderstorm Wind, Otter Tail
- When
- June 5, 3:30 PM CST to 3:45 PM CST
- Where
- Otter Tail County, 3 mi SW of Bluffton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.783, -95.950
Tornado, Otter Tail
- When
- June 5, 3:40 PM CST to 3:42 PM CST
- Where
- Otter Tail County, 12 mi E of Henning
- Rating
- F1
- Path length
- 1 mi
- Path width
- 50 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 45.800, -95.850
Numerous 8 to 10 inch tree limbs were snapped or twisted off along the damage path near highway 210. Peak wind speeds were estimated at 80 mph.
Thunderstorm Wind, Red Lake
- When
- June 5, 3:45 PM CST
- Where
- Red Lake County, 4 mi S of Brooks
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.583, -96.517
Many large branches were blown down near the Red Lake and Polk county line.
Thunderstorm Wind, Polk
- When
- June 5, 3:45 PM CST
- Where
- Polk County, 5 mi N of Erskine
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.583, -96.567
Many large branches were blown down along the Polk and Red Lake county line.
Thunderstorm Wind, Grant
- When
- June 5, 4:05 PM CST
- Where
- Grant County, 3 mi E of Herman
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NWS STORM SURVEY
- Coordinates
- 47.933, -97.017
A 12 inch diameter tree was blown over and other large branches were snapped off.
Hail, Beltrami
- When
- June 5, 4:10 PM CST to 4:15 PM CST
- Where
- Beltrami County, 2 mi S of Thorhult
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.583, -96.633
The hail fell along with 50 mph wind gusts.
Tornado, Grant
- When
- June 5, 4:30 PM CST to 4:34 PM CST
- Where
- Grant County, 8 mi WSW of Hoffman
- Rating
- F1
- Path length
- 1.5 mi
- Path width
- 50 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 48.583, -96.517
The tornado tracked to the east through central Roseville Township, tearing up several large trees in the corner of a shelterbelt. A tall steel silo was dented in near the top and the silo cap was torn off. The tornado was briefly visible from about 3 miles southwest of Barrett. The peak wind speeds were estimated at 90 mph.
Hail, Grant
- When
- June 5, 4:50 PM CST
- Where
- Grant County, 3 mi SW of Hoffman
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.567, -96.550
Hail, Kittson
- When
- June 5, 7:05 PM CST
- Where
- Kittson County, Halma
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 48.700, -96.183
Hail, Kittson
- When
- June 5, 7:08 PM CST
- Where
- Kittson County, Karlstad
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 48.700, -96.183
Hail, Kittson
- When
- June 5, 7:20 PM CST to 7:21 PM CST
- Where
- Kittson County, 2 mi W of Karlstad
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 47.783, -96.617
Hail, Polk
- When
- June 5, 7:30 PM CST
- Where
- Polk County, East Grand Forks
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.667, -96.617
Hail, Kittson
- When
- June 5, 7:34 PM CST
- Where
- Kittson County, 5 mi W of Karlstad
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 47.650, -94.950
Thunderstorm Wind, Kittson
- When
- June 5, 7:36 PM CST
- Where
- Kittson County, Karlstad
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.317, -96.367
Numerous 4 to 12 inch diameter tree branches were broken off.
Hail, Marshall
- When
- June 5, 7:40 PM CST
- Where
- Marshall County, 6 mi NW of Strandquist
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 46.500, -96.250
Thunderstorm Wind, Roseau
- When
- June 5, 7:45 PM CST
- Where
- Roseau County, Greenbush
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.783, -96.650
Hail, Roseau
- When
- June 5, 7:45 PM CST
- Where
- Roseau County, Greenbush
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.500, -96.283
Thunderstorm Wind, Polk
- When
- June 5, 8:12 PM CST
- Where
- Polk County, Crookston
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS STORM SURVEY
- Coordinates
- 46.467, -96.217
Large tree branches were blown down near the University of Minnesota Crookston campus.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Minnesota, June 5 to 6, 2006$1.0 million · 2 in hail · 16 events
- Hail in Nebraska, June 5, 2006$70,000 · 4.25 in hail · 15 events
- Hail and Damaging Wind in Nebraska, June 5, 2006$60,000 · 1 in hail · 2 events
- Tornadoes and Hail in North Dakota, June 5, 2006F0 · 35 events
- Damaging Winds in Kansas, June 5, 2006$25,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Colorado, June 5, 20061.75 in hail · 16 events
- Flash Flood and Hail in North Carolina, June 5, 20061 injured · 0.75 in hail · 6 events
- Hail and Damaging Winds in Kansas, June 5 to 6, 20061 in hail · 14 events
- Hail and Damaging Winds in Kansas, June 5, 20061.25 in hail · 9 events
- Hail in North Carolina, June 5, 20060.88 in hail · 6 events
- Damaging Winds in Minnesota, June 5, 200655 kt wind · 4 events
- Hail in Kansas, June 5, 20061.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514847, 5514848, 5514849, 5514913, 5514914, 5514915, 5514917, 5514916, 5514918, 5514919, 5514920, 5514921, 5514922, 5514923, 5514924, 5514925, 5514926, 5514927, 5514928, 5514929, 5514930, 5514931, 5514932, 5514933, 5514934, 5513545, 5513546, 5513547, 5513548, 5513549, 5513550.